# SDR MLJ2008F00000

- Difficulty date: January 14, 2008
- Submitted: January 28, 2008
- Operation: Air carrier
- Aircraft: N790DM
- Make and model: Cessna 310Q
- Aircraft serial: 310Q0828
- Engine: Cont IO470VO
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: AEC648029
- Condition: Failed
- Location: Nr 2 Cylinder
- Part time: 933 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE LT ENGINE WAS EXHIBITING LOW OIL PRESSURE.  THE OIL FILTER WAS PULLED, CUT OPEN, AND INSPECTED.  A SIGNIFICANT AMOUNT OF METAL WAS FOUND.  THE ENGINE WAS THEN TORN DOWN FOR FURTHER INSPECTION.  CHUNKS OF PISTON SKIRTING WAS FOUND IN THE OIL PAN, NR 2 PISTON HAD COME APART AT THE SKIRTING AROUND THE BOTTOM RING-LAND BELOW THE PISTON PIN, AND THE NR 1 PISTON WAS FOUND THE BE CRACKED IN THE SAME AREA THAT THE NR 2 PISTON WAS BROKEN.  NR 2 PISTON TAKEN FOR METALLURGICAL TESTING.  A POSSIBLE CONTRIBUTING FACTOR MAY HAVE BEEN THE START OF THE ENGINE AT A TEMPERATURE NEAR 0 DEGREES (F).  (K)
